Alert archive / Massachusetts / Gale Warnings in 2008

Gale Warning 38, NWS Boston/Norton, MA

October 3, 2008

NWS Boston/Norton, MA issued this gale warning at Oct 3, 2008, 2:30 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 2:30 PM EDT (18:30 UTC)
Expired
Oct 3, 2008, 4:56 PM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WHUS71 KBOX 031830
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
230 PM EDT FRI OCT 3 2008

ANZ232>234-032100-
/O.UPG.KBOX.SC.Y.0219.000000T0000Z-081004T0000Z/
/O.NEW.KBOX.GL.W.0038.081003T1830Z-081003T2100Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
230 PM EDT FRI OCT 3 2008

...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THE GALE WARNING IS FOR NANTUCKET SOUND...VINEYARD SOUND AND BUZZARDS
BAY. SOUTHWEST WIND GUSTS TO 35 TO 40 KT WILL OCCUR UNTIL 5 PM THIS
EVENING. WIND GUSTS SHIFT TO WEST THEN DIMINISH AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-231-236-237-040000-
/O.CON.KBOX.SC.Y.0219.000000T0000Z-081004T0000Z/
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
230 PM EDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

THIS ADVISORY IS FOR ALL NEAR SHORE BAYS AND SOUNDS...EXCEPT FOR
NANTUCKET SOUND...VINEYARD SOUND AND BUZZARDS BAY WHERE A GALE
WARNING HAS BEEN POSTED.

WEST WIND GUSTS UP TO 30 KNOTS WILL CONTINUE...THEN DIMINISH AROUND
SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-040200-
/O.CON.KBOX.SC.Y.0219.000000T0000Z-081004T0200Z/
RHODE ISLAND SOUND-
230 PM EDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

THIS ADVISORY IS FOR RHODE ISLAND SOUND.

SOUTHWEST WIND GUSTS UP TO 30 KNOTS WILL CONTINUE...THEN BECOME WEST
AND DIMINISH AROUND SUNSET. HOWEVER...ROUGH SEAS UP TO 5 FT WILL TAKE
A BIT LONGER TO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-255-040230-
/O.CON.KBOX.SC.Y.0219.000000T0000Z-081004T0800Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
230 PM EDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY.

THIS ADVISORY IS FOR ALL OF THE OUTER COASTAL WATERS OF
MASSACHUSETTS AND RHODE ISLAND.

SOUTHWEST WIND GUSTS UP TO 30 KNOTS WILL CONTINUE...THEN BECOME WEST
AND DIMINISH AROUND SUNSET. HOWEVER...ROUGH SEAS UP TO 7 FT WILL
TAKE A BIT LONGER TO SUBSIDE. THE HIGHEST SEAS WILL BE SOUTH AND EAST
OF NANTUCKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
350 
WHUS71 KBOX 032022
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT FRI OCT 3 2008

ANZ232>234-032130-
/O.CON.KBOX.GL.W.0038.000000T0000Z-081003T2100Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
422 PM EDT FRI OCT 3 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

THE GALE WARNING IS FOR NANTUCKET SOUND...VINEYARD SOUND AND
BUZZARDS BAY. SOUTHWEST WIND GUSTS TO 35 KT WILL CONTINUE UNTIL
5 PM THIS EVENING. WIND GUSTS SHIFT TO WEST THEN DIMINISH AROUND
SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-231-236-237-040200-
/O.EXT.KBOX.SC.Y.0219.000000T0000Z-081004T0200Z/
BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
422 PM EDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

THIS ADVISORY IS FOR ALL NEAR SHORE BAYS AND SOUNDS...EXCEPT FOR
NANTUCKET SOUND...VINEYARD SOUND AND BUZZARDS BAY WHERE A GALE
WARNING HAS BEEN POSTED.

SOUTHWEST WIND GUSTS UP TO 25 TO 30 KNOTS WILL CONTINUE...THEN
BECOME WEST AND DIMINISH SHORTLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-255-040430-
/O.EXT.KBOX.SC.Y.0219.000000T0000Z-081004T0900Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
422 PM EDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT
SATURDAY. 

THIS ADVISORY IS FOR ALL OF THE OUTER COASTAL WATERS OF
MASSACHUSETTS AND RHODE ISLAND.

SOUTHWEST WIND GUSTS UP TO 25 TO 30 KNOTS WILL CONTINUE...THEN
BECOME WEST AND DIMINISH SHORTLY AFTER SUNSET. HOWEVER...ROUGH
SEAS UP TO 7 FT WILL TAKE A BIT LONGER TO SUBSIDE. THE HIGHEST SEAS
WILL BE SOUTH AND EAST OF NANTUCKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-040200-
/O.CON.KBOX.SC.Y.0219.000000T0000Z-081004T0200Z/
RHODE ISLAND SOUND-
422 PM EDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

THIS ADVISORY IS FOR RHODE ISLAND SOUND.

SOUTHWEST WIND GUSTS UP TO 25 KNOTS WILL CONTINUE...THEN BECOME WEST
AND DIMINISH AROUND SUNSET. HOWEVER...ROUGH SEAS UP TO 5 FT WILL TAKE A
BIT LONGER TO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
397 
WHUS71 KBOX 032056
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT FRI OCT 3 2008

ANZ232>234-040200-
/O.CAN.KBOX.GL.W.0038.000000T0000Z-081003T2100Z/
/O.EXA.KBOX.SC.Y.0219.000000T0000Z-081004T0200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
456 PM EDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

THIS ADVISORY IS FOR NANTUCKET SOUND...VINEYARD SOUND...AND BUZZARDS
BAY.

SOUTHWEST WIND GUSTS UP TO 30 KNOTS WILL CONTINUE THROUGH MUCH OF THE
EVENING...THEN BECOME WEST AND DIMINISH BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-231-235>237-040200-
/O.CON.KBOX.SC.Y.0219.000000T0000Z-081004T0200Z/
BOSTON HARBOR-CAPE COD BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
456 PM EDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

THIS ADVISORY IS FOR BOSTON HARBOR...CAPE COD BAY...RHODE ISLAND
SOUND...NARRAGANSETT BAY...AND BLOCK ISLAND SOUND.

SOUTHWEST WIND GUSTS UP TO 30 KNOTS WILL CONTINUE THROUGH MUCH OF THE
EVENING...THEN BECOME WEST AND DIMINISH BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-255-040500-
/O.CON.KBOX.SC.Y.0219.000000T0000Z-081004T0900Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
456 PM EDT FRI OCT 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

THIS ADVISORY IS FOR ALL OF THE OUTER COASTAL WATERS OF
MASSACHUSETTS AND RHODE ISLAND.

SOUTHWEST WIND GUSTS UP TO 25 TO 30 KNOTS WILL CONTINUE THROUGH THE
EVENING AND BEGIN TO SUBSIDE AFTER MIDNIGHT. HOWEVER...ROUGH SEAS
UP TO 7 FT WILL TAKE A BIT LONGER TO SUBSIDE. THE HIGHEST SEAS WILL
BE SOUTH AND EAST OF NANTUCKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Oct 3, 5:10 AM EDT, 9 hours 20 minutes earlier.

Area forecast discussion, Oct 3, 5:10 AM EDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
510 AM EDT FRI OCT 3 2008

.SYNOPSIS...
A WEAK TROF WILL SLIDE THROUGH NEW ENGLAND TODAY. HIGH PRESSURE WILL
PUSH INTO NEW ENGLAND OUT OF CENTRAL CANADA...BRINGING DRY AND COOLER
WEATHER FOR THIS WEEKEND. A WAVE OF LOW PRESSURE MAY BRING SOME
RAINFALL AND UNSEASONABLY COOL WEATHER FOR MONDAY AND MONDAY NIGHT.
HIGH PRESSURE WILL RETURN TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAINLY CLEAR SKIES ACROSS SOUTHERN NEW ENGLAND THIS MORNING. A BANK
OF MID LEVEL CLOUDS ASSOCIATED WITH A COLD POOL OVER THE GREAT LAKES
WAS JUST TO OUR WEST THOUGH. ALSO NOTED A COUPLE OF READINGS INTO
THE MID 30S...NAMELY KORE AND NEAR KEENE /SWANZEY NH/ ON THE MESONET
AT 08Z. MIGHT GET A COUPLE OF POCKETS OF FROST...BUT EXPECT TEMPS TO
REBOUND QUICKLY AFTER SUNRISE.

03/00Z MODELS ARE IN EXCELLENT AGREEMENT WITH MOST OF THEIR SYNOPTIC
SOLUTIONS. THE EXCEPTION WILL BE THE POSSIBILITY OF SHOWERS FROM MID
MORNING INTO THIS AFTERNOON. THE NAM IS MUCH WETTER THAN THE GFS AND
RGEM. THE 02/21Z SREF IS MORE IN THE MIDDLE...WHICH IS NOT SURPRISING
SINCE IT IS AN ENSEMBLE SOLUTION. GIVEN THE STRENGTH OF THE COLD POOL
AND A MID LEVEL SHORTWAVE IN THE WATER VAPOR IMAGERY...DO NOT THINK
LIFT WILL BE A PROBLEM. THE MAIN LIMITATION ON THE SHOWERS TODAY WILL
BE THE LACK OF LOWER LEVEL MOISTURE. AS SUCH...HAVE KEPT AT LEAST A
CHANCE OF SHOWERS FROM I-90 NORTH TODAY WHERE THE BEST DYNAMICS WILL
BE IN PLACE. THEN TAPERED OFF THE THREAT OF SHOWERS FARTHER SOUTH.

IT SHOULD BECOME BREEZY TODAY...MAINLY FROM MID MORNING UNTIL JUST
BEFORE SUNSET.

MOS GUIDANCE TEMPERATURES ARE ALL CLOSE...SO DID NOT DEVIATE MUCH
FROM THE CONSENSUS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A WEAK SURFACE TROUGH MOVES FARTHER OUT TO SEA THIS EVENING WITH
DIMINISHING WINDS. MAINLY CLEAR SKIES COULD LEAD TO THE FORMATION OF
PATCHY FROST LATE TONIGHT ACROSS PORTIONS OF FRANKLIN COUNTY MA AND
CHESHIRE COUNTY NH.

A HIGH PRESSURE MOVES CLOSER TO THE MID ATLANTIC COAST SATURDAY...
KEEPING OUR REGION IN A STEADY WEST FLOW...BUT NOT AS GUSTY AS TODAY.

MOS GUIDANCE TEMPERATURES LOOK REASONABLE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS CONTINUE TO SHOW PRETTY GOOD CONSISTENCY WITH A
HIGH AMPLITUDE OMEGA BLOCK SETTING UP OVER THE EASTERN U.S. LATER IN
THE LONG TERM. SURFACE RIDGE CONTINUES TO PUSH OUT OF CENTRAL CANADA
ACROSS THE REGION. MAY BE A PROBLEM EARLY NEXT WEEK WITH A WEAKNESS
IN THE SURFACE RIDGE. OTHERWISE...A GENERAL DRY AND COOL PATTERN IN
PLACE.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...HIGH PRESSURE WILL BRING SUNNY
WEATHER WITH TEMPS RUNNING SEVERAL DEGREES BELOW NORMAL.

MONDAY AND MONDAY NIGHT...APPEARS TO BE A FLY IN THE OINTMENT DURING
THIS PERIOD. SEVERAL MODELS SHOWING THE E-W ELONGATED LONG WAVE
UPPER TROUGH...LEFT OVER FROM THE CUTOFF LOW OVER EASTERN CANADA...
MAY TRY TO ROTATE S. THE OP RUNS OF THE GFS AND ECMWF SHOWING A
PRETTY VIGOROUS SHORT WAVE SHIFTING ACROSS THE REGION. THIS WILL
MOVE THROUGH A WEAKNESS IN THE SURFACE RIDGING...AND COULD ALSO SEE
SOME MOISTURE COMBINING WITH THIS UPPER FEATURE MOVING IN THE
WESTERLY UPPER FLOW OUT OF THE GREAT LAKES. THE TIMING IS FAIR...BUT
A LOT OF UNCERTAINTY AS TO THE PLACEMENT AND MOVEMENT OF THE PRECIP
FIELD AS IT MOVES THROUGH. INTERESTING THAT A COUPLE OF MODELS WERE
SIGNALING THIS FEATURE EARLIER THIS WEEK. STILL...CONFIDENCE IS
RATHER LOW. DID KEEP LOW CHANCE POPS ACROSS THE REGION...MAINLY FROM
MONDAY AFTERNOON THROUGH THE NIGHT. WILL HAVE TO WATCH FOR CONTINUED
RUN TO RUN MODEL CONSISTENCY TO INCREASE CONFIDENCE.

TUESDAY THROUGH THURSDAY...CANADIAN HIGH PRESSURE WILL RETURN WITH
CONTINUED COOLER THAN NORMAL TEMPS. MODELS ARE HINTING THAT THE HIGH
MAY START TO BUILD OFF THE COAST...WHICH COULD MEAN SLOWLY
MODERATING TEMPERATURES ON THURSDAY. TIMING IS QUESTIONABLE THOUGH
WITH THE BLOCKING UPPER PATTERN IN PLACE.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
MAINLY VFR CONDITIONS TODAY THROUGH SATURDAY. BUT BRIEF MVFR IS
POSSIBLE IN ANY SHOWERS THAT POP UP.TODAY. THE GREATEST CHANCE FOR
SHOWERS WILL BE NORTH OF KBAF-KORH-KBOS. WINDS WILL BECOME GUSTY
TODAY. SMALL POSSIBILITY FOR GUSTS UP TO 35 KT...BUT THE ATMOSPHERE
WOULD HAVE TO MIX TO ITS FULL POTENTIAL FOR THAT TO BE REALIZED.
THINKING 30 KT IS MORE REALISTIC.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SATURDAY NIGHT THROUGH SUNDAY NIGHT...VFR.

MONDAY AND MONDAY NIGHT...MAY SEE MVFR OR LCL IFR CIGS/VSBYS IN RAIN
SHOWERS AND PATCHY FOG. NOT A LOT OF CONFIDENCE WITH THIS FEATURE AT
THIS TIME.

TUESDAY...VFR.

&&

.MARINE...
SMALL CRAFT ADVISORY CONTINUES TODAY...WITH MARGINAL WEST GALE-FORCE
GUSTS REMOTELY POSSIBLE. WINDS DIMINISH QUICKLY THESE EVENING...BUT
SEAS WILL TAKE LONGER TO SUBSIDE. HAVE EXTENDED THE SMALL CRAFT
ADVISORY INTO TONIGHT ACROSS THE OUTER WATERS AND RHODE ISLAND SOUND.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
N-NW WINDS WILL REMAIN AT 15 KT OR LESS THROUGH SUNDAY...THEN WILL
SHIFT AROUND TO N-NE MONDAY AND TUESDAY. SEAS MAY BUILD TO AROUND 5
FT ON THE OUTER WATERS ON THE NE WIND MONDAY AND TUESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ230>234-236-237.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ235.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ250-254-
     255.

&&

SYNOPSIS...EVT
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...EVT
AVIATION...BELK/EVT
MARINE...BELK/EVT
Hazardous weather outlook, Oct 3, 4:29 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
429 AM EDT FRI OCT 3 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-040830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
429 AM EDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-040830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
429 AM EDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY OF WIND GUSTS TO 35 KNOTS OVER THE WATERS
FROM MID MORNING THROUGH LATE THIS AFTERNOON.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in Massachusetts, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.